MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMUR TRABECULAR METAL CRUCIATE RETAINING (CR) STANDARD POROUS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMUR TRABECULAR METAL CRUCIATE RETAINING (CR) STANDARD POROUS; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Arthritis (1723); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060)
Date of Event 02/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: associated products : item#: 42512100810 articular surface medial congruent (mc) left 10 mm lot#: 64473270.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it is still implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2021-00097.
 
Event or Problem Description
It was reported that the initial left total knee arthroplasty performed and subsequently, the patient underwent a manipulation under anesthesia 2 months post-op.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device; therefore, a review of the device history records was not performed.Manipulation under anesthesia is performed to increase articular motion and reduce chronic pain from arthrofibrosis.The indication for manipulation under anesthesia is related to limited range of motion and stiffness due to adhesions/scar tissue.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that due to arthrofibrosis the patient underwent a manipulation under anesthesia two months post total left knee arthroplasty.Afterward, the stiffness and limited flexion previously reported were noted to be resolved.

Brand Name
FEMUR TRABECULAR METAL CRUCIATE RETAINING (CR) STANDARD POROUS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11739667
Report Number0001822565-2021-01183
Device Sequence Number3833268
Product Code JWH
UDI-Device Identifier00889024230798
UDI-Public(01)00889024230798(17)301007(10)64834476
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502806601
Device Lot Number64834476
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer05/21/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight74